Alert archive / Maine / Gale Warnings in 2020

Gale Warning 13, NWS Caribou, ME

March 6, 2020

NWS Caribou, ME issued this gale warning at Mar 6, 2020, 3:18 AM EST. It took effect at Mar 6, 2020, 7:00 PM EST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2020, 3:18 AM EST (08:18 UTC)
In effect from
Mar 6, 2020, 7:00 PM EST
Expired
Mar 7, 2020, 5:45 PM EST
In force
23 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

511 
WHUS71 KCAR 060818
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
318 AM EST Fri Mar 6 2020

ANZ050>052-061630-
/O.UPG.KCAR.GL.A.0008.200307T0000Z-200307T2200Z/
/O.NEW.KCAR.GL.W.0013.200307T0000Z-200307T2200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
318 AM EST Fri Mar 6 2020

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EST
SATURDAY...

* WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and 
  seas 7 to 10 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 7 PM this evening to 5 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
8 follow-up statements
910 
WHUS71 KCAR 061121
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
621 AM EST Fri Mar 6 2020

ANZ050>052-062200-
/O.CON.KCAR.GL.W.0013.200307T0000Z-200307T2200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
621 AM EST Fri Mar 6 2020

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 PM
EST SATURDAY...

* WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and 
  seas 7 to 10 feet expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 7 PM this evening to 5 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
738 
WHUS71 KCAR 061726
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1226 PM EST Fri Mar 6 2020

ANZ050>052-070130-
/O.CON.KCAR.GL.W.0013.200307T0000Z-200307T2200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1226 PM EST Fri Mar 6 2020

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 PM
EST SATURDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 
  7 to 10 feet expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 7 PM this evening to 5 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
031 
WHUS71 KCAR 061955
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
255 PM EST Fri Mar 6 2020

ANZ050>052-070600-
/O.CON.KCAR.GL.W.0013.200307T0000Z-200307T2200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
255 PM EST Fri Mar 6 2020

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 PM
EST SATURDAY...

* WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and 
  seas 7 to 10 feet expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 7 PM this evening to 5 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
282 
WHUS71 KCAR 070144
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
844 PM EST Fri Mar 6 2020

ANZ050>052-070945-
/O.CON.KCAR.GL.W.0013.000000T0000Z-200307T2200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
844 PM EST Fri Mar 6 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 
  7 to 12 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 5 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

VJN
354 
WHUS71 KCAR 070747
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
247 AM EST Sat Mar 7 2020

ANZ050>052-071600-
/O.CON.KCAR.GL.W.0013.000000T0000Z-200307T2200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
247 AM EST Sat Mar 7 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 
  7 to 12 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
759 
WHUS71 KCAR 071505
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1005 AM EST Sat Mar 7 2020

ANZ050>052-072200-
/O.CON.KCAR.GL.W.0013.000000T0000Z-200307T2200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1005 AM EST Sat Mar 7 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 
  8 to 13 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Norcross
463 
WHUS71 KCAR 072051
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
351 PM EST Sat Mar 7 2020

ANZ050>052-080000-
/O.EXT.KCAR.GL.W.0013.000000T0000Z-200308T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
351 PM EST Sat Mar 7 2020

...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  7 to 10 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Norcross
756 
WHUS71 KCAR 072245
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
545 PM EST Sat Mar 7 2020

ANZ052-080500-
/O.CAN.KCAR.GL.W.0013.000000T0000Z-200308T0000Z/
/O.NEW.KCAR.SC.Y.0026.200307T2245Z-200308T0500Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
545 PM EST Sat Mar 7 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  3 to 6 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-080645-
/O.CAN.KCAR.GL.W.0013.000000T0000Z-200308T0000Z/
/O.NEW.KCAR.SC.Y.0026.200307T2245Z-200308T2200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
545 PM EST Sat Mar 7 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 20 kt with gusts up to 30 kt and seas 7 
  to 10 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 6 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Mar 6, 12:41 AM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Mar 6, 12:41 AM EST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1241 AM EST Fri Mar 6 2020

.SYNOPSIS...
High pressure will build in tonight. Low pressure moves south of
the Gulf of Maine Friday and Saturday. High pressure will cross
the region Sunday. A cold front will stall across the region
Monday. Low pressure will cross the region Tuesday.

&&

.NEAR TERM /THROUGH TODAY/...
1240 am update...
Clipper system mvg into the central Great Lakes overnight with a
sfc bndry extending east acrs srn Quebec and north of New
England. Area of clds has dvlpd north of this bndry but is
gradually eroding as it heads east tonight under very dry
airmass per 00z raob at KCAR. Expect that moclr skies wl rmn
the rule acrs nrn and ern sxns thru about daybreak and temps are
currently dropping as expected with last fcst update. No chgs
needed to fcst at this time.

Orgnl Disc:
A 500mb shortwave trough over the Great Lakes will progress
towards the Mid-Atlantic early Friday morning. Its energy will
transfer from the initial low towards the coast with a secondary
coastal low forming off of Cape Hatteras by 12z Fri and
progressing northeastward offshore of the Mid-Atlantic Coast by
the end of the forecast period at 0z. Convergence between a
weakening warm front from the old low and a cold front
strengthening on the eastern periphery of a surface high over
James Bay could lead to some flurries or snow showers over
higher terrain of western parts of the forecast area late Friday
morning and into the afternoon. Kept slight chance PoPs around
Moosehead Lake and Mount Katahdin, but current thinking is that
most areas will struggle to see measurable precipitation given
the limited moisture available. Otherwise, cloud cover across
central/southern regions and slightly cooler temperatures aloft
across northern regions should limit Friday’s high
temperatures roughly 5 degrees lower compared to today.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
The ocean low will intensify well southeast of the Gulf of
Maine Friday night, with high pressure ridged northwest of the
region. Expect partly cloudy skies north, mostly cloudy
Downeast, early Friday night. Clouds then decrease overnight.
The low tracks east of Nova Scotia Saturday while high pressure
begins to build across the region. The pressure gradient between
the ocean low and building high pressure will support gusty
north/northwest winds Saturday with gusts of 30 to 35 mph.
Expect mostly sunny skies north Saturday. Across Downeast
areas, expect a partly sunny morning then a mostly sunny
afternoon. High pressure crosses the region Saturday night, with
a cold front approaching northern areas late. Expect mostly
clear skies early Saturday night, with increasing clouds
overnight. The front will begin to stall across northern Maine
Sunday. Expect mostly cloudy skies along with a slight chance of
afternoon snow showers across northern Maine Sunday, with
partly cloudy skies Downeast. Temperatures will be at slightly
below normal levels Saturday, with above normal level
temperatures Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The front stalls across the forecast area Sunday night into
Monday, though exactly where this occurs remains uncertain.
Expect mostly cloudy skies Sunday night, with also a chance of
snow showers across mostly northern areas. Weak low pressure
should move along the front Monday with snow likely north and a
chance of rain/snow Downeast. Another low will cross the region
Tuesday with snow north and snow/rain Downeast. The low exits
across the Maritimes Tuesday night with precipitation tapering
to snow showers. An upper level disturbance could bring a
slight chance of snow/rain showers Wednesday. Low pressure is
expected to track south of the region Thursday, though the exact
track remains uncertain. Dependent on the eventual track, the
low could bring a chance of snow/rain to at least Downeast
portions of the region. A more northerly low track could also
expand a chance of snow across northern Maine. Temperatures
Monday into Tuesday will be dependent on the eventual location
of the stalled front. Near normal, to slightly above
normal, level temperatures are expected Wednesday/Thursday.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR next 24 hours with BKN mid-deck expected during
the afternoon hours and possibly lower at HUL, BGR and BHB
terminals. NW winds tonight will become nrly at northern
terminals. Southern terminals will see nerly winds drg the day,
becoming gusty in the evening.

SHORT TERM:
Friday night...Occasional MVFR conditions early. Otherwise,
VFR. Gusty north winds up to 25 mph.

Saturday through Saturday night...VFR. North/Northwest winds
gusting up to 30 to 35 mph Saturday.

Sunday...Generally VFR. Occasional MVFR conditions possible late
across northern areas.

Sunday night...Occasional MVFR conditions with a chance of snow
north. Generally VFR Downeast.

Monday through Monday night...MVFR/IFR with snow north, snow/rain
Downeast.

Tuesday...IFR/LIFR. Snow north, snow/rain Downeast. Improving
Tuesday night.

&&

.MARINE...
NEAR TERM: High pressure building in ovrngt will cause seas and
winds to drop well below small craft levels through the Fri
morn before beginning to increase later Fri aftn as low pres
intensifies ovr the open N Atlc E of the mid Atlc states.

SHORT TERM: A Gale Watch is in effect Friday night through
Saturday afternoon behind a rapidly deepening low S of NS prov.
Small craft advisory conditions are expected Saturday night
into Sunday as this low moves well SE of the Can Maritimes.
Light freezing spray is expected Friday night into Saturday
morning.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from this evening through Saturday afternoon for
     ANZ050>052.

&&

Near Term...Farrar/Strauser
Short Term...Norcross
Long Term...Norcross
Aviation...Farrar/Strauser/Norcross
Marine...Farrar/Strauser/Norcross
Hazardous weather outlook, Mar 5, 3:40 PM EST, 11 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
340 PM EST Thu Mar 5 2020

MEZ001>006-010-011-015>017-029>032-062045-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
340 PM EST Thu Mar 5 2020

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-062045-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
340 PM EST Thu Mar 5 2020

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Gale Warnings in Maine, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.